Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: Pregnancy after a condom break?
|Deeanne - Wed Mar 10, 2010 10:59 am||
It's been about two and a half months since the incident and since having a normal period. The guy I have been dating for nearly a year now and I have been intimate for quite some time; and we have had our third condom break in the course of five months. The third time I decided to take the Plan B pill, which I figured would prevent any pregnancy. I don't take the actual pills because I typically forget to be consistent, and had medical problems the last time I took birth control pills. I have taken several pregnancy test, but each have come up negative. My menstrual has changed, meaning it has either come early, late, for two days, and some spotting throughout each mouth. I went to the doctor last week because I have been feeling sick to the stomach, extremely tired, feeling bloated everyday, feet have been swollen, lower back aches, some abdominal craming that does not feel like a normal menstrual, headaches, and overall nausea either when eating and sometimes without eating. I have had some weight gain over the last couple of months which has been in the lower abdominal area, but this is not something I remembered to share with the doctor. I just equated the weight gain to a lack of exercise at the gym even though I am constantly on the go with work and school that I don't have time to be lazy. The doctor did not have an idea as to the problem; but, because I have a history of sinus infections he equated some of the symptoms to sinusitis. He wanted to have a pregnancy test completed prior to leaving, but I did not want to go through another costly PT because I had just had one completed last year (blood pt) that came back negative; so I felt there would be no differences. He would like for me to follow up with him over the next week or so to make sure the symptoms have decreased. I took to the day off yesterday because I was exhuasted to the point that I could not concentrate, stomach anything, and just fatigued.
Are there other underline causes of these symptoms? Please advise.
|Debbie Miller, RN - Thu Apr 01, 2010 10:29 am||
If you have been having periods since the incident it is unlikely you are pregnant, but if by chance you were, you could get a reliable result from a home pregnancy test - even available at the dollar stores. Plan B can affect your cycles for a few months but I would not expect ongoing physical complaints.
Following up with your doctor on this is the best advice since some conditions must get worse before they can be diagnosed (unfortunately). There are endocrine disorders that can disrupt multiple body symptoms, like thyroid problems so your doctor may want to run some blood tests again. Things can change in a year. There are also hard to diagnose problems such as chronic fatigue syndrome and you sometimes must rule out other things in order to diagnose.
Try to be patient and listen to your body. Meanwhile, keep a diary of your symptoms - when they are worse, when they are better, what you have eaten, activity, etc. It will help the doctor.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.